MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000133
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that during cataract surgery, the phacoemulsification handpiece and balance tip failed to irrigate, causing an error message and resulting in a wound burn in the patient's right eye.The wound was sutured, and the surgeon has also confirmed hearing occlusion bells.On post-operative day 3, an eye examination revealed corneal edema and minimal induced astigmatism due to the suturing and wound burn.The patient's condition is improving.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation.Therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The images was attached to the file was reviewed by the manufacturing site.Images show a handpiece and a tray with reported lot number.Reported issue cannot be confirmed from images.A sample was not received at the manufacturing site and the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained, therefore, specific action with regards to this complaint cannot be taken.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that during cataract surgery, the phacoemulsification handpiece and balance tip failed to irrigate, causing an error message and resulting in a wound burn in the patient's right eye and it was caused phaco handpiece overheating.The wound was sutured, and the surgeon has also confirmed hearing occlusion bells.On post-operative day 3, an eye examination revealed corneal edema and minimal induced astigmatism due to the suturing and wound burn.The patient's condition is improving.
 
Additional Manufacturer Narrative
Corrected information was updated in d.4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19657254
Report Number1644019-2024-01416
Device Sequence Number6624474
Product Code LRO
UDI-Device Identifier00380650001337
UDI-Public(01)00380650001337(17)260331(11)240428(10)16RAK3(21)NA
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number8065000133
Device Lot Number16RAK3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer09/11/2024
10/10/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/10/2024
11/08/2024
Date Device Manufactured04/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age79 YR
Patient SexMale
Patient Weight73 KG